Alabama, 2006Funnel Cloud in Alabama, February 22, 2006
February 22, 2006 · NWS BMX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 22, 3:00 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST WED FEB 22 2006
.SHORT TERM...
A 40 MILE WIDE BAND OF DENSE FOG HAS BEEN MIGRATING NORTHWARD
ACROSS CENTRAL ALABAMA TODAY ALONG AND JUST NORTH OF THE WARM
FRONT. FOG AND LOW CLOUDS HAVE KEPT TEMPERATURES FROM CLIMBING
MUCH ABOVE 60 DEGREES NORTH OF A LINE FROM TUSCALOOSA TO CALERA TO
ANNISTON...ALTHOUGH FURTHER SOUTH WHERE THE FOG OCCURRED EARLIER
IN THE DAY AND CLOUDS ARE THINNER...TEMPERATURES HAVE CLIMBED INTO
THE MIDDLE TO UPPER 70S. ADD THE RAIN INTO THE EQUATION AND YOU
GET A PRETTY TRICKY FORECAST. SIMILAR CONDITIONS ARE EXPECTED
TONIGHT...WITH GRADUALLY IMPROVING CONDITIONS TOMORROW. INCREASED
POPS TOMORROW MORNING WITH THE EXPECTATION THAT LIGHT
RAIN/DRIZZLE/FOG WILL LINGER THROUGH AT LEAST MID MORNING.
OTHERWISE...THE REMAINDER OF THE WORK WEEK LOOKS DRIER AND WARMER.
WE MAY EVEN GET A RARE GLIMPSE OF THE SUN TOMORROW AFTERNOON AND
FRIDAY.
.LONG TERM...
THE NEXT SYSTEM MOVES IN FRIDAY NIGHT. MODELS HAVE REVERTED BACK
TO A WETTER AND COOLER SOLUTION...SIMILAR TO YESTERDAYS 12Z RUNS.
HAVE SEEN MODELS FAVOR WARMER/WETTER/COOLER ETC...ON CONSECUTIVE
12Z OR 00Z RUNS (I.E. 12Z RUNS WETTER OVER SEVERAL DAYS) IN THE
PAST. HOPE THIS IS THE CASE HERE. NEVERTHELESS...BUMPED POPS/CLOUD
COVER UP SLIGHTLY FOR SATURDAY...AND SHAVED A COUPLE OF DEGREES
OFF AFTERNOON HIGHS. AT THIS TIME IT LOOKS LIKE A TIGHT
PRECIPITATION GRADIENT WILL SET UP ACROSS CENTRAL ALABAMA LATE
FRIDAY INTO SATURDAY...TYPICAL OF A GULF LOW EVENT.
WEAK RIDGING WILL HAVE A SALUTARY EFFECT ON THE WEATHER SUNDAY AND
MONDAY. STRONGER RIDGING OUT WEST WILL PUT CENTRAL ALABAMA IN A
FAVORABLE PATTERN FOR FAST MOVING SYSTEMS ORIGINATING IN THE
NORTHERN PLAINS OR CANADA. DONT SEEN ANY BITTERLY COLD AIR NEXT
WEEK...ALTHOUGH TEMPS WILL LIKELY COOL BACK TO NEAR NORMAL WITH
LOWS IN THE MIDDLE 30S AND HIGHS NEAR 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 45 55 35 60 / 100 20 0 10
ANNISTON 49 57 36 61 / 90 20 0 10
BIRMINGHAM 48 58 38 64 / 100 20 0 10
TUSCALOOSA 48 59 39 64 / 100 20 0 10
CALERA 49 59 39 64 / 100 30 0 10
AUBURN 53 60 38 62 / 80 40 0 10
MONTGOMERY 55 61 43 64 / 80 40 0 20
TROY 57 63 42 64 / 80 50 0 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
12/SIRMON
Hazardous weather outlook, Feb 22, 3:34 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CST WED FEB 22 2006
ALZ011>015-017>050-231230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
334 PM CST WED FEB 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DENSE FOG WILL RE-DEVELOP AGAIN TONIGHT. VISIBILITIES WILL BE
REDUCED TO AROUND 1/4 OF A MILE IN SEVERAL SPOTS. AREAS NORTH OF
INTERSTATE 20 SHOULD SEE SOME IMPROVEMENT AFTER 3 AM...WHILE OTHER
AREAS WILL BECOME RESTRICTED AFTER MIDNIGHT. MOTORISTS SHOULD DRIVE
WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW
BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN
YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR
VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
DENSE FOG CAN BE EXPECTED MAINLY ALONG AND SOUTH OF A LINE FROM
LINDEN TO AUBURN. THE VISIBILITIES WILL DROP TO AROUND 1/4 OF A
MILE AT TIMES. CONDITIONS WILL IMPROVE BY 10 AM.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
Funnel Cloud, Chilton
- When
- February 22, 5:50 PM CST
- Where
- Chilton County, 10 mi SW of Maplesville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Two reports of funnel clouds were received from extreme southwestern Chilton County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, February 22, 200612 events
- Winter Storm in Idaho, February 22 to 24, 20062 events
- Heavy Rain in Hawaii, February 22, 20061 event
- Heavy Rain in Hawaii, February 22, 20061 event
- High Wind in American Samoa, February 22, 2006$8,000 · 51 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489967.